Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 8:21 PM CDT for Menominee County, Shawano County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 20, 2007, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:45 PM CDT | HAIL 1 | Neopit, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 210121
SVRGRB
WIC078-115-210215-
/O.NEW.KGRB.SV.W.0076.070621T0121Z-070621T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
821 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
NORTHERN SHAWANO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 915 PM CDT
* AT 818 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED 17 MILES WEST OF NEOPIT...OR ABOUT 8 MILES SOUTH OF
ANTIGO...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEOPIT BY 840 PM...
KESHENA BY 850 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4503 8920 4503 8899 4504 8898 4511 8898
4505 8856 4505 8849 4486 8849 4485 8847
4475 8849 4491 8921
$$
KURIMSKI2 follow-up statements
000
WWUS53 KGRB 210140
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT WED JUN 20 2007
WIC078-115-210215-
/O.CON.KGRB.SV.W.0076.000000T0000Z-070621T0215Z/
MENOMINEE-SHAWANO-
839 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN SHAWANO AND MENOMINEE COUNTIES...
AT 835 PM...DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR NEOPIT...OR ABOUT 16 MILES NORTHWEST OF
SHAWANO...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE
GRESHAM...RED RIVER...KESHENA AND SHAWANO LAKE.
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4503 8920 4503 8899 4504 8898 4511 8898
4505 8856 4505 8849 4486 8849 4485 8847
4475 8849 4491 8921
$$
KURIMSKI000
WWUS53 KGRB 210200
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT WED JUN 20 2007
WIC078-115-210215-
/O.CON.KGRB.SV.W.0076.000000T0000Z-070621T0215Z/
MENOMINEE-SHAWANO-
900 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN SHAWANO AND MENOMINEE COUNTIES...
AT 856 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND WINDS TO 60 MPH. THIS STORM
WAS LOCATED NEAR NEOPIT...OR ABOUT 18 MILES NORTHWEST OF SHAWANO...
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE
MORGAN...GRESHAM...RED RIVER...KESHENA AND SHAWANO LAKE.
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4503 8920 4503 8899 4504 8898 4511 8898
4505 8856 4505 8849 4486 8849 4485 8847
4475 8849 4491 8921
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED JUN 20 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS AFTERNOON/EVENING. COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER 00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK INTO THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL THE UPPER FLOW FLATTENS EARLY NEXT WEEK. .AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF TONIGHT AND THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 20 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 20, 6:36 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL STURGEON BAY 44.83N 87.38W
06/20/2007 E0.75 INCH DOOR WI LAW ENFORCEMENT
&&Special weather statement, Jun 20, 7:04 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 704 PM CDT WED JUN 20 2007 WIZ013-018>022-030-031-035>040-045-048>050-073-074-210115- NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA... STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON... TWO RIVERS...CRIVITZ 704 PM CDT WED JUN 20 2007 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM... SCATTERED THUNDERSTORMS WITH LARGE HAIL AND GUSTY WINDS WILL CONTINUE TO MOVE ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN THIS EVENING. NEW SEVERE STORMS ARE DEVELOPING OVER WESTERN WISCONSIN...AND WILL MOVE INTO MARATHON COUNTY SHORTLY. THE SEVERE THUNDERSTORM WATCH CONTINUES FOR CENTRAL AND EAST- CENTRAL WISCONSIN UNTIL 8 PM. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. JKL
Local storm report, Jun 20, 7:34 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 5 W ATHENS 45.03N 90.18W
06/20/2007 MARATHON WI AMATEUR RADIO
THIN ROPE FUNNEL. DISSIPATED BUT ROTATING WALL CLOUD
CONTINUED FOR A TIME.
&&Local storm report, Jun 20, 7:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
753 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 1 N MERRILL 45.19N 89.68W
06/20/2007 M0.75 INCH LINCOLN WI TRAINED SPOTTER
&&Local storm report, Jun 20, 8:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MC NAUGHTON 45.73N 89.55W
06/20/2007 E1.00 INCH ONEIDA WI LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL IN THE MC NAUGHTON AND LAKE
TOMAHAWK AREAS
0500 PM TSTM WND DMG 3 SE WAUSAUKEE 45.33N 87.90W
06/20/2007 MARINETTE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN NEAR HWY 180 AND
COUNTY HWY XX. HWY 180 WAS IMPASSABLE FOR A PERIOD OF
TIME. TREES ON A HOUSE AND A GARAGE.
0634 PM TSTM WND DMG 1 SW STURGEON BAY 44.82N 87.39W
06/20/2007 DOOR WI LAW ENFORCEMENT
TREE UPROOTED AND ON WIRES ON DULUTH AVE.
&&
TSKLocal storm report, Jun 20, 8:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL MERRILL 45.18N 89.68W
06/20/2007 E1.00 INCH LINCOLN WI TRAINED SPOTTER
HEAVY HAIL FALLING.
0755 PM TSTM WND DMG MERRILL 45.18N 89.68W
06/20/2007 LINCOLN WI LAW ENFORCEMENT
MANY TREES AND POWER POLES DOWN. TIME ESTIMATED.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 67 min |
| Jun 20, 8:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jun 20, 8:15 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 60 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 25 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 19 min |
| Jun 20, 8:50 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 55 min |
| Jun 20, 9:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 20, 9:15 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 15 min |
| Jun 20, 9:31 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jun 20, 9:36 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 24 min |
| Jun 20, 9:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 39 min |
| Jun 20, 10:59 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jun 21, 12:25 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 29 min |
| Jun 21, 1:13 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.